Stevens-Johnson Syndrome Linked to Vancomycin Therapy


This case involves an 80-year-old female patient admitted to a nursing home for recovery after a surgery to remove rods from her leg from a previous femur fracture several years ago. The patient was admitted to the nursing home from the hospital and started on vicodin, vancomycin, prednisone, and lovenox.  The next day the patient developed a rash on her lower back and buttocks which eventually spread to her perineum, back, and lower limbs. The condition deteriorated over the next several days with subsequent peeling and desquamation of the skin. The patient was taken to the ER and the working diagnosis until her eventual death was Steven’s Johnson syndrome secondary to vancomycin-induced allergic reaction.

Question(s) For Expert Witness

  • 1. Should the attending physicians have noticed this reaction sooner and if so would stopping the medications at an earlier time have a major effect on the patients outcome?

Expert Witness Response E-001270

I have had an interest in Steven`s Johnson Syndrome/TEN for over 30 years. I know the subject inside and out. I would be happy to review the case records at no charge and discuss details of the case with the attorney before I can give an accurate opinion on the matter.

RELATED EXPERT WITNESSES

Post Tags